MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The national competent authority for medical device problems, basg, of austria notified angiodynamics of an event that occurred with a bioflo duramax dialysis catheter.The end user reported there was a spontaneous leak between the adapter and the tubing.A number of cases have already occurred in vienna.It is reasonable to conclude the catheter was removed due to this issue.
 
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned was one (1) 28cm bioflo dialysis catheter (dc).Device appeared used and contaminated with bio-material.A fracture/leak of the arterial extension leg tubing was observed, confirming the reported complaint description.The fracture was located right at the junction between the luer hub and the extension leg tubing; see attached picture.There were no noted defects/cracks noted to the luer hub itself or any other damage to the dc device.Root cause for this type and location of the failure mode observed is due to over-torquing of the extension leg tubing-to-luer hub junction during cleaning/care and maintenance, i.E.Grasping the extension leg tubing rather than luer hub itself.This is supported by information that device was accessed 3x a week for 9.5 months.The customer's complaint description is confirmed for leak near the luer hub.There is a fracture/hole of the extension tube adjacent to the hub luer.There are no visible indications that the failure is related to either the manufacturing process or associated tooling.Root cause for this type and location of the failure mode observed is due to over-torquing of the extension leg tubing-to-luer hub junction during cleaning/care and maintenance, i.E.Grasping the extension leg tubing rather than luer hub itself.In lieu of a reported lot number, a shr was generated for item number (h965103028041) in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu: use only luer lock (threaded) connectors with this catheter.Scrub catheter luer lock connectors with an appropriate antiseptic after cap is removed and before accessing.Perform every time catheter is accessed or disconnected.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Close the extension clamps, remove the syringes, and place an injection cap on each luer lock connector.Avoid air embolism by keeping extension tubing clamped at all times when not in use and by aspirating then irrigating the catheter with saline prior to each use.With each change in tubing connections, purge air from the catheter and all connecting tubing and caps.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17765989
Report Number1317056-2023-00126
Device Sequence Number20606415
Product Code MSD
UDI-Device IdentifierH965103028041
UDI-PublicH965103028041
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown